MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 AML LG STATURE 13.5MM; AML IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS, INC. 1818910 AML LG STATURE 13.5MM; AML IMPLANT : HIP FEMORAL STEM
Catalog Number 155402135
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377); Not Applicable (3189); No Code Available (3191)
Date of Event 08/16/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was revised to address pain.Doi: 2003; - dor: (b)(6) 2012.(left hip).Update: 8/7/2012 - litigation papers received.In addition to pain, it is alleged that the patient had high level ions.Date of implantation was provided - (b)(6) 2003.There is no new additional information that would affect the investigation.Update: 2/1/2013 pfs was received from legal, medical records were received from legal.There is no new information that would change the existing mdr decision.Records are available for further review.Complainant.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.No device associated with this report was received for examination.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A worldwide complaint database search found no additional related reports against the provided product code/lot code combination.Based on the inability to find any additional related reports against the provided product code/lot code combination it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.Investigational inputs were requested as indicated per internal procedures for this failure mode.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.Per internal procedures, the event information and any investigational inputs received as part of required follow up were reviewed.For this investigation, no immediate action was required as no alleged deficiency with the device(s) was identified.Without the physical complaint sample(s) associated with this report, it was not possible to determine if the device(s) failed to meet specification(s) at the time it was released for distribution.The device(s) associated with this event were used in the treatment of the patient as prescribed by the presiding surgeon.From the event information received, it was not possible to determine the relationship of the device to the reported event.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AML LG STATURE 13.5MM
Common Device Name
AML IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7490327
Report Number1818910-2018-58992
Device Sequence Number13512748
Product Code JDI
UDI-Device Identifier10603295058366
UDI-Public10603295058366
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K012364
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2012
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/14/2007
Device Catalogue Number155402135
Device Lot NumberWX4EN1006
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer10/15/2019
11/28/2019
Initial Report FDA Received Date05/07/2018
Supplement Report FDA Received Date10/29/2019
11/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight86